Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 28, 2024, 2:22 PM MDT for 10 counties in Colorado. It took effect at Oct 29, 2024, 11:00 AM MDT. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 28, 2024, 2:22 PM MDT (20:22 UTC)
- In effect from
- Oct 29, 2024, 11:00 AM MDT
- Expired
- Oct 29, 2024, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 11:01 AM MDT | NON-TSTM WND GST 65 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Oct 29, 11:11 AM MDT | NON-TSTM WND GST 61 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Oct 29, 11:11 AM MDT | NON-TSTM WND GST 62 | 6 S Colorado City, CO | Mesonet station CO029 025s066 Apache City. |
| Oct 29, 11:15 AM MDT | NON-TSTM WND GST 61 | 5 N Walsenburg, CO | AWOS station K4V1 4 N Walsenburg. |
| Oct 29, 11:22 AM MDT | NON-TSTM WND GST 67 | 9 Nnw Walsenburg, CO | Mesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B. |
| Oct 29, 11:58 AM MDT | NON-TSTM WND GST 59 | 5 Ese Wetmore, CO | Mesonet station RDDC2 Red Creek. |
| Oct 29, 12:16 PM MDT | NON-TSTM WND GST 58 | 3 Wsw Fountain, CO | AWOS station KFCS Ft Carson Airport. |
| Oct 29, 12:42 PM MDT | NON-TSTM WND GST 64 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
| Oct 29, 12:50 PM MDT | NON-TSTM WND GST 60 | 1 Ne Colorado City, CO | Mesonet station CW4784 Colorado City. |
| Oct 29, 1:32 PM MDT | NON-TSTM WND GST 62 | 9 S Springfield, CO | ASOS station KSPD 8 S Springfield. |
| Oct 29, 2:54 PM MDT | NON-TSTM WND GST 64 | 3 Ese Hoehne, CO | AWOS station KTAD Trinidad Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2729 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825 WWUS85 KPUB 282022 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 222 PM MDT Mon Oct 28 2024 COZ226>230-232-233-235>237-291230- /O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/ /O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/ /O.CON.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 222 PM MDT Mon Oct 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 232, 233, 235, 236 and 237. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-234-291230- /O.UPG.KPUB.FW.A.0043.241029T1700Z-241030T0000Z/ /O.NEW.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/ Crowley County Including Ordway-Kiowa County Including Eads- 222 PM MDT Mon Oct 28 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231 AND 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 6 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 231 and 234. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
209 WWUS85 KPUB 282352 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 552 PM MDT Mon Oct 28 2024 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... COZ226>230-232-233-235>237-291600- /O.EXP.KPUB.FW.W.0047.000000T0000Z-241029T0000Z/ /O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 552 PM MDT Mon Oct 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 232, 233, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 232, 233, 235, 236 and 237. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231-234-291600- /O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/ Crowley County Including Ordway-Kiowa County Including Eads- 552 PM MDT Mon Oct 28 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231 AND 234... * AFFECTED AREA...Fire Weather Zones 231 and 234. * WINDS...Southwest 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
984 WWUS85 KPUB 290946 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Tue Oct 29 2024 COZ226>237-300000- /O.CON.KPUB.FW.W.0048.241029T1700Z-241030T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 346 AM MDT Tue Oct 29 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * WINDS...Southwest 30 to 40 mph with gusts up to 50 to 60 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
207 WWUS85 KPUB 300001 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 601 PM MDT Tue Oct 29 2024 COZ226>237-300115- /O.EXP.KPUB.FW.W.0048.000000T0000Z-241030T0000Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 601 PM MDT Tue Oct 29 2024 ...RED FLAG WARNING EXPIRES AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... Winds will continue to decrease this evening, while relative humidity slowly increases. This will end critical fire weather conditions across southern Colorado. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 28, 11:58 AM MDT, 2 hours 24 minutes earlier. Its key messages:
- Critical fire weather expected today across the eastern plains along with gusty winds and dry surface conditions.
- Moderate to heavy snowfall will set in across our western and central mountains tonight.
- High winds and Critical Fire Weather conditions expected across portions of the southeast plains on Tuesday.
- Moderate to heavy snow for the Continental Divide tapers off in the afternoon with another round expected Tuesday night into Wednesday morning for the Central mountains.
- Light snow accumulations possible for portions of the Pikes Peak region on Wednesday, then a hard freeze likely for most or all of the southeast plains Thu Morning.
Area forecast discussion, Oct 28, 11:58 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1158 AM MDT Mon Oct 28 2024 .KEY MESSAGES... - Critical fire weather expected today across the eastern plains along with gusty winds and dry surface conditions. - Moderate to heavy snowfall will set in across our western and central mountains tonight. - High winds and Critical Fire Weather conditions expected across portions of the southeast plains on Tuesday. - Moderate to heavy snow for the Continental Divide tapers off in the afternoon with another round expected Tuesday night into Wednesday morning for the Central mountains. - Light snow accumulations possible for portions of the Pikes Peak region on Wednesday, then a hard freeze likely for most or all of the southeast plains Thu Morning. && .SHORT TERM /THROUGH TONIGHT/... Issued at 310 AM MDT Mon Oct 28 2024 An upper-level trough continues to amplify over the western US, and out ahead of it southwest winds will continue to increase throughout the day today. Gusts over the eastern plains will max out this afternoon between 25-35 mph, with some slightly stronger winds over the mountains peaks. With all of the dry air moving off of the mountains, critical fire weather conditions will spread across a majority of the eastern plains, with humidity dipping just below critical thresholds despite the moisture contained in the incoming system. As such, the Red Flag Warning remains in effect 11am-6pm today. As the main axis of the upper trough moves closer to western Colorado, incoming synoptic lift, energy, and moisture will all increase, favoring moderate to heavy snowfall along our western mountains. Thanks to the orientation of the wind field, the San Juans will see the heaviest accumulations, with more than a foot of snow in places. Meanwhile, the La Garitas and parts of the Central Mountains will see lesser but still impactful snow amounts, warranting the expansion of the Winter Weather Advisory into those areas. Snowfall rates increase during the late overnight hours, and as winds increase areas of locally heavier snowfall as well as areas of blowing snow will be possible. As such, travel conditions will become very dangerous to impossible, especially around Wolf Creek Pass. Caution is advised on roadways in impacted areas, as visibility will be low to near-zero at times. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 310 AM MDT Mon Oct 28 2024 First potent wave kicks out across western CO as more energy digs down the western side of the upper trough across the Great Basin. Best lift will impact the Continental Divide region Tuesday morning with strong southwest winds providing the best orographics to enhance snowfall amounts across the eastern San Juans. Considerable blowing snow will be possible across Wolf Creek Pass during the morning with some brief snow squalls possible as instability and winds increase behind the mid level front. This risk looks short-lived as dry air quickly spreads in aloft behind it which should reduce coverage and keep any heavier snowfall spottier in coverage through early afternoon. Winter weather advisories have been expanded into the remainder of the Continental Divide mountains through mid afternoon...and will keep them going, in spite of a lull during the late afternoon and early evening, across the Sawatch range ahead of another round of snow. A few showers may spill across the valleys into the higher peaks of the southeast mountains on Tuesday, but any snowfall accumulations will be confined to the higher areas of the northern Sangres with only brief localized light precipitation at times for the adjacent lower elevations. Of additional concern will be the potential for strong and even damaging gusts across the plains as the associated upper jet ejects across the area. H7 winds around 50 kts spreads across southern and eastern portions of the southeast plains during the late morning and early afternoon with deep mixing promoting the potential for gusts to around 60 mph along and southeast of a line from roughly Walsenburg to Eads. There appears to be too much forward shear for mountain wave high winds over the mountains so have kept the high wind watch confined to the lower elevation zones of the southern I-25 corridor (Huerfano and Las Animas counties) where there could be a burst of high winds as the front cross the mountains around 18-20z with mixing continuing the risk into the late afternoon. High winds will spread eastward across the plains with areas of blowing dust possible assuming soils have dried out sufficiently over the past few days. It is possible that high winds could expand a county or so northward depending on the storm track, but highlighted the areas with the greatest potential for now. Humidity values have come down in recent runs, so have hoisted Fire Weather Watches for all of the southeast plains. Humidity values at or below 20% combined with 50 to 60 mph winds will be sufficient for extreme fire behavior where fuels are receptive. Winds decrease by 6 PM Tuesday as the front pushes east into KS. Another round of lift with the main ejecting upper trough will move across CO Tuesday night and Wednesday. This will spread another round of snow into the Continental Divide, with the heaviest across the eastern Sawatch range this time as flow aloft shifts to a west to northwesterly component. Snowfall totals do not look as high as for the eastern San Juans this time, but snow levels drop towards valley floors as colder air moves in and lapse rates become steep enough for heavy convectively enhanced snowfall at times through Wed morning. Overall snowfall totals for this event should range from 6 to 12 inches for the Continental Divide with locally higher amounts possible across the Eastern San Juans. A secondary cold front characterized by northerly flow at the surface will move through the southeast plains Wednesday morning. Models have trended colder and more moist behind the front as the system appears to be a little deeper now as it cross CO. This has increased the potential for snow across portions of the Pikes Peak region including the Palmer Divide where we could see an inch or two of accumulation, especially for higher areas where ground surfaces will cool more quickly. A brief round of showers may spread into portions of the southern I-25 corridor and SE mountains, though flow stays more northerly thus lacking much upslope component south of the Palmer Divide. Any precipitation looks spotty and brief as downward forcing behind the trough axis becomes more dominant. Otherwise, Wednesday has trended cooler and have knocked high temperatures down a few degrees from model blends across the SE plains. This system will depart to the east Wednesday night with some the coolest minimum temperatures of the season expected for the region. This should bring a freeze to all of the region with 75% or greater odds of our first season ending killing freeze across all but Baca county where probabilities of 28 degrees or colder remain at around 20-30%. Look for freeze highlights to be issued as we get closer to the event. Drier weather spreads in with a gradual warm up through late week. Another trough approaches from the west over the weekend though uncertainty continues in the timing, track and strength of the system within the long range models/ensembles. Stuck with the model blends for now until models converge on a solution. -KT && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1147 AM MDT Mon Oct 28 2024 VFR conditions and dry weather are expected across the TAF sites this forecast period. While mountain snows are likely along with periodic showers across portions of the mountain valleys, once again, dry weather will persist across all sites. Varying winds and speeds along with gusts will be the main challenge this forecast period. Wind field out ahead a large system to the west is already increasing and will continue to do so through tonight and Tuesday morning. Have fairly higher confidence for wind trends at ALS, especially as southwest winds are already gusting around 30 kt. While periodic gusts may occur tonight at ALS, should see a general diminishing trend. However, LLWS will likely become an issue and have added this to the ALS forecast. For COS and PUB, winds will be diurnally driven here at the start of the period, before becoming gusty out of the southwest. While a diminishing trend is expected at COS and PUB too, winds aloft don't appear to be overly strong at this time to warrant LLWS tonight. This could become an issue though very late in the period, as the wind field further increases. So, will monitor the need for LLWS for COS and PUB very late, before south southwest winds/gusts once again increase. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to noon MDT Wednesday for COZ060. Winter Weather Advisory from 9 PM this evening to 3 PM MDT Tuesday for COZ066-068. Red Flag Warning until 6 PM MDT this evening for COZ226>230- 232-233-235>237. Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ226>237. High Wind Watch from Tuesday morning through Tuesday afternoon for COZ087-088-093>099. && SHORT TERM...GARBEROGLIO LONG TERM...KT AVIATION...RODRIGUEZ
Hazardous weather outlook, Oct 28, 4:58 AM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 458 AM MDT Mon Oct 28 2024 COZ058>089-093>099-291100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 458 AM MDT Mon Oct 28 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions will be widespread across the eastern plains this afternoon, due to winds gusting around 30 mph and relative humidities below 15 percent. These conditions will last through late afternoon, with a Red Flag Warning in effect through 6pm. Moderate to heavy snowfall will move into the San Juans, La Garitas, and Eastern Sawatch Range late tonight into early Tuesday morning. Snowfall will be intense at times, with areas of blowing snow reducing visibility and resulting in dangerous travel conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heavy snow will continue through early afternoon along the Continental Divide. While snowfall diminishes across the eastern San Juans and La Garita mountains through the afternoon, another round of snow will spread into the Continental Divide and Pikes Peak region Tuesday night into Wednesday. Snowfall totals of 6 to 12 inches will be possible across the Continental Divide, with local amounts of up to 14 inches across the Eastern San Juan mountains. The crest of the northern Sangre De Cristo mountains could see up to up 4 inches with up to 3 inches possible for the Pikes Peak region. A dusting to up to an inch of snow will be possible across portions of the Palmer Divide Wednesday morning, mainly on grassy surfaces. Strong winds will spread across all of southern Colorado on Tuesday with gusts up to 50 to 60 mph possible across the southeast plains late Tuesday morning through the afternoon. Areas of blowing dust could reduce visibility to a mile or less at times. Critical fire weather conditions will be possible across all of the southeast plains on Tuesday as humidities drop below 20 percent leading to dangerous conditions for fire spread. Cold temperatures Wednesday night will bring a widespread hard freeze for the southeast plains Wednesday night into Thursday morning as temperatures drop into the 20s to around 30 degrees. Take time now to drain and protect vulnerable irrigation systems and pipes before the freezing temperatures occur. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. GARBEROGLIO/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:08 AM MDT | High Wind Watch | PUB | Baca, Bent, Huerfano, Kiowa, Las Animas, Otero and 1 more | 25 hr |
| Oct 28, 3:11 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 11 hr |
| Oct 28, 2:24 PM MDT | Freeze Watch | PUB | Bent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 3 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.